Alert archive / North Carolina / Wind Advisories in 2019

Wind Advisory 7, NWS Newport/Morehead City, NC

April 18, 20194 counties in North Carolina

NWS Newport/Morehead City, NC issued this wind advisory at Apr 18, 2019, 3:13 PM EDT for 4 counties in North Carolina. It took effect at Apr 19, 2019, 6:00 PM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Apr 18, 2019, 3:13 PM EDT (19:13 UTC)
In effect from
Apr 19, 2019, 6:00 PM EDT
Expired
Apr 20, 2019, 6:43 AM EDT
In force
13 hr
Issued by
NWS Newport/Morehead City, NC

Counties Carteret County, NC, Dare County, NC, Hyde County, NC, Onslow County, NC

The radar

The Morehead City radar (KMHX), 61 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 7.2 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2019-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2019-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1468 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

811 
WWUS72 KMHX 181913
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
313 PM EDT Thu Apr 18 2019

NCZ204-205-190845-
/O.UPG.KMHX.HW.A.0001.190420T0000Z-190420T1100Z/
/O.NEW.KMHX.HW.W.0003.190420T0000Z-190420T1100Z/
Ocracoke Island-Hatteras Island-
Including the cities of Ocracoke, Rodanthe, Avon, Buxton, Frisco,
and Hatteras Village
313 PM EDT Thu Apr 18 2019

...HIGH WIND WARNING IN EFFECT FROM 8 PM FRIDAY TO 7 AM EDT
SATURDAY...

The National Weather Service in Newport/Morehead City has issued
a High Wind Warning, which is in effect from 8 PM Friday to 7 AM
EDT Saturday. The High Wind Watch is no longer in effect.

* WINDS...South 30 to 40 mph with gusts up to 60 mph.

* TIMING...Friday evening into early Saturday morning.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Some power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

NCZ196-190845-
/O.UPG.KMHX.HW.A.0001.190420T0000Z-190420T1100Z/
/O.NEW.KMHX.HW.W.0003.190420T0000Z-190420T0900Z/
East Carteret-
Including the cities of Beaufort, Harkers Island, Sea Level, 
and Cedar Island
313 PM EDT Thu Apr 18 2019

...HIGH WIND WARNING IN EFFECT FROM 8 PM FRIDAY TO 5 AM EDT
SATURDAY...

The National Weather Service in Newport/Morehead City has issued
a High Wind Warning, which is in effect from 8 PM Friday to 5 AM
EDT Saturday. The High Wind Watch is no longer in effect.

* WINDS...South 25 to 35 mph with gusts up to 55 mph.

* TIMING...Friday evening into early Saturday morning.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Some power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

NCZ195-199-190845-
/O.NEW.KMHX.WI.Y.0007.190419T2200Z-190420T0600Z/
West Carteret-Coastal Onslow-
Including the cities of Morehead City, Newport, Atlantic Beach, 
Emerald Isle, Stella, Swansboro, Sneads Ferry, 
and North Topsail Beach
313 PM EDT Thu Apr 18 2019

...WIND ADVISORY IN EFFECT FROM 6 PM FRIDAY TO 2 AM EDT
SATURDAY...

The National Weather Service in Newport/Morehead City has issued
a Wind Advisory, which is in effect from 6 PM Friday to 2 AM EDT
Saturday.

* WINDS...South 25 to 35 mph with gusts up to 45 mph.

* TIMING...Late Friday through late Friday night.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NCZ047-081-203-190845-
/O.NEW.KMHX.WI.Y.0007.190419T2200Z-190420T0800Z/
Mainland Dare-Mainland Hyde-Northern Outer Banks-
Including the cities of Manns Harbor, Stumpy Point, East Lake, 
Engelhard, Fairfield, Ponzer, Scranton, Swanquarter, Duck, 
Kitty Hawk, Kill Devil Hills, Nags Head, and Manteo
313 PM EDT Thu Apr 18 2019

...WIND ADVISORY IN EFFECT FROM 6 PM FRIDAY TO 4 AM EDT
SATURDAY...

The National Weather Service in Newport/Morehead City has issued
a Wind Advisory, which is in effect from 6 PM Friday to 4 AM EDT
Saturday.

* WINDS...South 25 to 35 mph with gusts up to 50 mph.

* TIMING...Late Friday through late Friday night. 

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
5 follow-up statements
100 
WWUS72 KMHX 190903
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
503 AM EDT Fri Apr 19 2019

NCZ204-205-192115-
/O.CON.KMHX.HW.W.0003.190420T0000Z-190420T1100Z/
Ocracoke Island-Hatteras Island-
Including the cities of Ocracoke, Rodanthe, Avon, Buxton, Frisco,
and Hatteras Village
503 AM EDT Fri Apr 19 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
7 AM EDT SATURDAY...

* WINDS...South 30 to 40 mph with gusts up to 60 mph.

* TIMING...This evening into early Saturday morning.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

NCZ196-192115-
/O.CON.KMHX.HW.W.0003.190420T0000Z-190420T0900Z/
East Carteret-
Including the cities of Beaufort, Harkers Island, Sea Level, 
and Cedar Island
503 AM EDT Fri Apr 19 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
5 AM EDT SATURDAY...

* WINDS...South 25 to 35 mph with gusts up to 55 mph.

* TIMING...This evening into early Saturday morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

NCZ195-199-192115-
/O.CON.KMHX.WI.Y.0007.190419T2200Z-190420T0600Z/
West Carteret-Coastal Onslow-
Including the cities of Morehead City, Newport, Atlantic Beach, 
Emerald Isle, Stella, Swansboro, Sneads Ferry, 
and North Topsail Beach
503 AM EDT Fri Apr 19 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 2 AM
EDT SATURDAY...

* WINDS...South 20 to 30 mph with gusts up to 50 mph.

* TIMING...This evening through late tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NCZ047-081-203-192115-
/O.CON.KMHX.WI.Y.0007.190419T2200Z-190420T0800Z/
Mainland Dare-Mainland Hyde-Northern Outer Banks-
Including the cities of Manns Harbor, Stumpy Point, East Lake, 
Engelhard, Fairfield, Ponzer, Scranton, Swanquarter, Duck, 
Kitty Hawk, Kill Devil Hills, Nags Head, and Manteo
503 AM EDT Fri Apr 19 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM
EDT SATURDAY...

* WINDS...South 20 to 30 mph with gusts up to 50 mph.

* TIMING...This evening through late tonight.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

11
678 
WWUS72 KMHX 191900
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
300 PM EDT Fri Apr 19 2019

NCZ204-205-200700-
/O.CON.KMHX.HW.W.0003.190420T0000Z-190420T1100Z/
Ocracoke Island-Hatteras Island-
Including the cities of Ocracoke, Rodanthe, Avon, Buxton, Frisco,
and Hatteras Village
300 PM EDT Fri Apr 19 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
7 AM EDT SATURDAY...

* WINDS...South 30 to 40 mph with gusts up to 60 mph.

* TIMING...This evening into early Saturday morning.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

NCZ196-200700-
/O.CON.KMHX.HW.W.0003.190420T0000Z-190420T0900Z/
East Carteret-
Including the cities of Beaufort, Harkers Island, Sea Level, 
and Cedar Island
300 PM EDT Fri Apr 19 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
5 AM EDT SATURDAY...

* WINDS...South 25 to 35 mph with gusts up to 55 mph.

* TIMING...This evening into early Saturday morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power
  lines. Scattered power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

NCZ195-199-200600-
/O.CON.KMHX.WI.Y.0007.190419T2200Z-190420T0600Z/
West Carteret-Coastal Onslow-
Including the cities of Morehead City, Newport, Atlantic Beach, 
Emerald Isle, Stella, Swansboro, Sneads Ferry, 
and North Topsail Beach
300 PM EDT Fri Apr 19 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 2 AM
EDT SATURDAY...

* WINDS...South 25 to 35 mph with gusts up to 50 mph.

* TIMING...This evening through late tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NCZ047-081-203-200700-
/O.CON.KMHX.WI.Y.0007.190419T2200Z-190420T0800Z/
Mainland Dare-Mainland Hyde-Northern Outer Banks-
Including the cities of Manns Harbor, Stumpy Point, East Lake, 
Engelhard, Fairfield, Ponzer, Scranton, Swanquarter, Duck, 
Kitty Hawk, Kill Devil Hills, Nags Head, and Manteo
300 PM EDT Fri Apr 19 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM
EDT SATURDAY...

* WINDS...South 25 to 35 mph with gusts up to 50 mph.

* TIMING...This evening through late tonight.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
889 
WWUS72 KMHX 200409
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
1209 AM EDT Sat Apr 20 2019

NCZ204-205-200800-
/O.CAN.KMHX.HW.W.0003.000000T0000Z-190420T1100Z/
/O.EXA.KMHX.WI.Y.0007.000000T0000Z-190420T0800Z/
Ocracoke Island-Hatteras Island-
Including the cities of Ocracoke, Rodanthe, Avon, Buxton, Frisco,
and Hatteras Village
1209 AM EDT Sat Apr 20 2019

...WIND ADVISORY IN EFFECT UNTIL 4 AM EDT EARLY THIS MORNING...
...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Newport/Morehead City has issued
a Wind Advisory, which is in effect until 4 AM EDT early this
morning. The High Wind Warning has been cancelled.

* WINDS...South 20 to 30 mph with gusts up to 50 mph.

* TIMING...Through early this morning.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NCZ196-200800-
/O.CAN.KMHX.HW.W.0003.000000T0000Z-190420T0900Z/
/O.EXA.KMHX.WI.Y.0007.000000T0000Z-190420T0800Z/
East Carteret-
Including the cities of Beaufort, Harkers Island, Sea Level, 
and Cedar Island
1209 AM EDT Sat Apr 20 2019

...WIND ADVISORY IN EFFECT UNTIL 4 AM EDT EARLY THIS MORNING...
...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Newport/Morehead City has issued
a Wind Advisory, which is in effect until 4 AM EDT early this
morning. The High Wind Warning has been cancelled.

* WINDS...South 25 to 35 mph with gusts up to 50 mph.

* TIMING...Through early this morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NCZ195-199-200515-
/O.CAN.KMHX.WI.Y.0007.000000T0000Z-190420T0600Z/
West Carteret-Coastal Onslow-
Including the cities of Morehead City, Newport, Atlantic Beach, 
Emerald Isle, Stella, Swansboro, Sneads Ferry, 
and North Topsail Beach
1209 AM EDT Sat Apr 20 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Newport/Morehead City has
cancelled the Wind Advisory.

$$

NCZ047-081-203-200800-
/O.CON.KMHX.WI.Y.0007.000000T0000Z-190420T0800Z/
Mainland Dare-Mainland Hyde-Northern Outer Banks-
Including the cities of Manns Harbor, Stumpy Point, East Lake, 
Engelhard, Fairfield, Ponzer, Scranton, Swanquarter, Duck, 
Kitty Hawk, Kill Devil Hills, Nags Head, and Manteo
1209 AM EDT Sat Apr 20 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT EARLY THIS
MORNING...

* WINDS...South 20 to 30 mph with gusts up to 45 mph.

* TIMING...Through early this morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

11
314 
WWUS72 KMHX 200753
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
353 AM EDT Sat Apr 20 2019

NCZ047-081-196-203>205-201100-
/O.EXT.KMHX.WI.Y.0007.000000T0000Z-190420T1100Z/
Mainland Dare-Mainland Hyde-East Carteret-Northern Outer Banks-
Ocracoke Island-Hatteras Island-
Including the cities of Manns Harbor, Stumpy Point, East Lake, 
Engelhard, Fairfield, Ponzer, Scranton, Swanquarter, Beaufort, 
Harkers Island, Sea Level, Cedar Island, Duck, Kitty Hawk, 
Kill Devil Hills, Nags Head, Manteo, Ocracoke, Rodanthe, Avon, 
Buxton, Frisco, and Hatteras Village
353 AM EDT Sat Apr 20 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM EDT THIS MORNING...

* WINDS...South 15 to 25 mph with gusts up to 45 mph.

* TIMING...Through early this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
950 
WWUS72 KMHX 201043
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
643 AM EDT Sat Apr 20 2019

NCZ047-081-196-203>205-201145-
/O.CAN.KMHX.WI.Y.0007.000000T0000Z-190420T1100Z/
Mainland Dare-Mainland Hyde-East Carteret-Northern Outer Banks-
Ocracoke Island-Hatteras Island-
Including the cities of Manns Harbor, Stumpy Point, East Lake, 
Engelhard, Fairfield, Ponzer, Scranton, Swanquarter, Beaufort, 
Harkers Island, Sea Level, Cedar Island, Duck, Kitty Hawk, 
Kill Devil Hills, Nags Head, Manteo, Ocracoke, Rodanthe, Avon, 
Buxton, Frisco, and Hatteras Village
643 AM EDT Sat Apr 20 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Newport/Morehead City has
cancelled the Wind Advisory.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Apr 18, 3:11 PM EDT, 2 minutes earlier.

Area forecast discussion, Apr 18, 3:11 PM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
311 PM EDT Thu Apr 18 2019

High pressure over the western Atlantic will continue to
influence the weather through tonight. A strong frontal system
will approach from the west Friday and move through the area
Friday night and early Saturday. High pressure will build into
the region early next week and continue through mid week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 245 PM Thursday...Southerly flow will continue to
increase tonight as the gradient tightens between Atlantic high
pressure and an approaching cold front from the west. As warm
advection increases late tonight, deeper moisture will begin to
stream in from the south and this should lead to the development
of scattered showers late. The combination of mostly cloudy
skies and southerly flow will result in mild overnight lows in
the mid to upper 60s.

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
As of 245 PM Thursday...An exceptionally high amplitude upper
trough digging across the eastern US will develop a
cutoff/stacked low over the Tennessee Valley Friday. This low,
in combination with the persistent high offshore, will help
develop deep layer southerly flow/moisture advection locally.
Looks like numerous showers develop and advect into E NC from
the south early Friday as layer streamlines surge to +13 g/kg,
along with decent lift around base of advancing aforementioned
upper low. Only iso embedded thunder expected as CAPE vals will
be limited in the morning. May be better coverage of TSRA, esp
inland, Friday afternoon, as instability rises due to T/TD vals
increasing through the day. Raised temps slight Fri as almost
all guidance shows low to poss mid 80s inland with a few peaks
of mid day sun poss. Flow off the wtr will keep beaches a bit
cooler.

Severe risk increases Friday evening as the stacked low moves
over the southern Appalachians, with very strong winds on its
east side throughout the column. Guidance continues to show a
LLJ with winds of 50-60 kt at 925 mb ahead of a cold front that
will slowly cross the area Friday night. Gusty to strong winds
will arrive with the jet, especially for coastal areas, and have
upgraded the high wind watch to a High Wind Warning (>55 mph)
for Eastern Carteret through Hatteras Island, with a Wind
Advisory for adjacent zones from coastal Onlsow to the northern
OBX.

Additionally, the primary band of prefrontal moisture
convergence will cross the area Friday night and despite
continued limited instability (about 1000 J/kg per ensemble
guidance), showers and thunderstorms will bring the potential
for damaging wind gusts as they readily mix the very strong LLJ
winds to the surface. An isolated tornado threat will be present
as sfc winds are backed slightly to SSE providing helicity vals
to ~350 M2/S2. Heavy rain rates are expected, and will lead to
localized minor flooding as a slowly eastward propagating line
of heavy convective showers/embedded thunder is likely.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
As of 300 PM Thu...Dry weather is forecast to prevail the
beginning through the middle of next week.

Saturday and Sunday...The cold front will be near the coast by
sunrise Saturday, and push off the coast during the morning. The
stacked low lifting across the Great Lakes will remain in
control of our weather, bringing atypical post- frontal
southwesterly flow and thus a lack of the CAA we typically see
behind FROPAs. Subsidence aloft will bring predominantly settled
conditions despite the lack of significant low level airmass
change. The upper low aloft has enough strong lift associated
with it to not completely discount a rogue iso shower or two,
and kept slgt chc PoPs to account for this.

The strong upr low will finally rotate through or near E NC on
Sunday, again possibly squeezing out some sct/iso showers
despite the limited moisture, esp in the afternoon as atms
destabilizes. No changes to the chc to slgt chc shower, best
chances nrn zones closer to vcnty of upr low. Threat comes to
end by Sunday evening.

Monday through Wednesday...Subtropical high pressure is
expected to ridge into the area early next week, bringing rain-
free conditions and near to above normal temperatures. A
backdoor cold front may make an approach towards our region
during the period. This feature could be a focal point for
another round of precip for the region, but with
timing/evolution differences only going for slgt chc PoPs for
now. Temperatures will be about 5 to 10 degrees above normal for
the period.

&&

.AVIATION /17Z THURSDAY THROUGH MONDAY/...
Short Term /through Fri/...
As of 1230 PM Thursday...VFR conditions expected thru the
evening with some increase in mid and highs clouds....S winds
will cont gust 20 to 25 kts. Later tonight gusty S winds cont
with most guidance showing a period of MVFR cigs developing
along with some sct prefrontal shra. Cigs will lift to VFR
later Fri morn and into the aftn, however sct shra/tsra will
cont with poss some pds of sub VFR. S winds will be quite strong
Fri with gusts to around 30kts mid to late morn thru the aftn.
More organized and poss severe storms expected aft 00z Sat.

Long Term /Friday Night through Monday/...
As of 305 PM Thu...Flying conditions deteriorate rapidly Friday
night with additional showers and thunderstorms impacting the
terminals at times. Pre-frontal wind gusts of around 30 knots
are still expected Friday evening. Severe storms producing very
strong winds are also a threat Friday night, along with Low
level wind shear. More settled (VFR) conditions will gradually
ensue again on Saturday and dominate through early next week.

&&

.MARINE...
Short Term /through Fri night/...
As of 245 PM Thursday...Very hazardous boating conditions
develop Fri and cont Fri night. S winds will cont to grad
increase tonight between approaching cold front and offshore
high pres. S winds 15 to 25 kts this evening will reach 20 to 30
kts late with seas to 6 to 9 feet by morn. Strong low lvl SSW
jet ahead of the approaching frontal system will move over the
region late Fri and Fri night with Gale to Storm force winds
expected. The strongest winds will be over the coastal wtrs from
Oregon Inlet to Cape Lookout Fri evening and this is where have
issued storm warning for winds gusts up to 50 kt. Winds shld be
in 25 to 35 kt range with gusts to 40/45 kts most other wtrs
and Gale Warnings have been issued. The strong winds will lead
to seas reaching 15 to 20 ft outer wtrs off Hatteras Island Fri
night.

Long Term /Sat through Tue/...
As of 310 PM Thu... The cold front will cross the waters
Saturday morning, and conditions will only slight improve
through the day Saturday and into Sunday, as gusty SW winds are
expected to continue in the SCA range, keeping seas elevated
above 6 ft until Sunday overnight into Monday morning, when
good boating conditions finally return by the beginning of the
work week.

&&

.TIDES/COASTAL FLOODING...
As of 245 PM Thu...The strong S winds will build waves in the
surf zone from Hatteras Island S to 8+ ft Fri aftn thru most of
Sat. Waves in surf zone could reach 10 ft Fri night for the S
facing beaches from Cape Hat S. This rough surf will likely lead
to some beach erosion and poss local overwash. The strong winds
will also increase wtr lvls over the northern Pamlico Sound
into the Roanoke/Croatan Sounds region Fri evening and Fri
night...Coastal Flood Advisories may be needed for the sound
side areas in this region in later fcsts.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Wind Advisory from 6 PM Friday to 4 AM EDT Saturday for NCZ047-
     081-203.
     High Surf Advisory from 1 PM Friday to 9 PM EDT Saturday for
     NCZ195-196-199-204-205.
     Wind Advisory from 6 PM Friday to 2 AM EDT Saturday for NCZ195-
     199.
     High Wind Warning from 8 PM Friday to 7 AM EDT Saturday for
     NCZ204-205.
     High Wind Warning from 8 PM Friday to 5 AM EDT Saturday for
     NCZ196.
MARINE...Gale Warning from 8 PM Friday to 5 AM EDT Saturday for AMZ131-
     136-137-230-231.
     Gale Warning from 2 PM Friday to 8 AM EDT Saturday for AMZ135.
     Storm Warning from 6 PM Friday to 6 AM EDT Saturday for AMZ152-
     154.
     Storm Warning from 6 PM Friday to 5 AM EDT Saturday for AMZ156.
     Gale Warning from 8 PM Friday to 6 AM EDT Saturday for AMZ150.
     Gale Warning from 11 AM Friday to 5 AM EDT Saturday for AMZ158.

&&

SYNOPSIS...MHX
NEAR TERM...RF
SHORT TERM...RF
LONG TERM...TL/MS
AVIATION...RF/MS
MARINE...RF/MS
TIDES/COASTAL FLOODING...MHX
Hazardous weather outlook, Apr 18, 4:26 AM EDT, 10 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
426 AM EDT Thu Apr 18 2019

NCZ196-204-205-190830-
East Carteret-Ocracoke Island-Hatteras Island-
426 AM EDT Thu Apr 18 2019

...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
MORNING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Watch.

A powerful cold front will impact the area Friday afternoon into
Saturday morning, bringing strong winds and the potential for severe
thunderstorms - with damaging wind gusts and isolated tornadoes the
primary concern. Coastal flooding and large surf are also possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ029-044>047-079>081-090>092-094-193>195-198-199-203-190830-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven-
Southern Craven-West Carteret-Inland Onslow-Coastal Onslow-
Northern Outer Banks-
426 AM EDT Thu Apr 18 2019

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A powerful cold front will impact the area Friday afternoon into
Saturday morning, bringing strong winds and the potential for severe
thunderstorms - with damaging wind gusts and isolated tornadoes the
primary concern. Coastal flooding and large surf are also possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 3:34 AM EDTHigh Wind WatchMHXCarteret, Dare, Hyde12 hr
Apr 18, 3:52 AM EDTGale WatchMHX11 hr
Apr 18, 9:45 AM EDTRiver Flood WarningMHXPitt70 hr
Apr 18, 3:13 PM EDTHigh Wind WarningMHXCarteret, Dare, Hyde33 hr
Apr 18, 3:14 PM EDTGale WarningMHX39 hr
Apr 18, 3:14 PM EDTStorm WarningMHX33 hr
Apr 18, 4:00 PM EDTBeach Hazards StatementMHXCarteret, Dare, Hyde, Onslow52 hr
Apr 18, 4:00 PM EDTHigh Surf AdvisoryMHXCarteret, Dare, Hyde, Onslow53 hr

Nearby

Wind Advisories in North Carolina, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.